There are so many “magical pills” available!! In the past, Redux, phen-phen, ephedra, Meridia and equivalents were offered and then taken off the shelves due to health concerns. What started out as a quick fix, quickly became a horror story of medical complications and even death. Many contain huge amounts of caffeine or artificial stimulants which revs up the metabolism artificially. When the body adjusts, the patient needs more medication for the drug to work effectively.
In some cases the pill produced heart palpitations, shakes and other symptoms simply because the patient was taking a form of Speed. Is this how God wants us to live? I don’t think so! See Genesis 1:29.
Artificial stimulants cause very rapid weight loss, which forces the body to do something it perceives as abnormal. When one loses too quickly, the brain believes it is being threatened by illness and begins to protect itself. Oh sure, they’ll lose weight rapidly over the first 6 months . . . then their body will adjust accordingly. They’ll need stronger and stronger drugs to compete with their body’s protective instincts. In other words the body is being tricked into submission. Think about that . . . the temple of the Holy Spirit is being tricked into submission. Who else wants to trick us into submission? That’s right, Satan.
“Be self-controlled and alert, Your enemy the devil prowls around like a roaring lion looking for someone to devour.” (1 Peter 5:8)
Satan would like nothing better than to have you addicted to drugs which could destroy God’s temple. Stand strong! I don’t believe a Christian has any business being around drugs that act like Speed and creates side effects such:
- Rapid heart rate
- Elevated blood pressure
- Anxiety and agitation
- An increase of toxins in the body
- A feeling of being out of control
- Increased headaches
Some patients have complained, “But it’s too expensive to eat fruits, vegetables and whole grains.” Not as expensive as having a stroke, heart attack or being on daily medication. Diet pills can cost $200 or more per month!
Pills also can produce embarrassing side affects such as loose and uncontrolled bowel movements. Now that’s being the life of the party, isn’t it?!
Most importantly, have they learned anything by taking medication? Have they practiced self-discipline, discovered sensible applicable nutritional information or strategies to live better? How are they going to eat after they’ve reached their goal if they don’t understand portion control and what nutrients do for them? When they go back to eating regular meals, their body will cling to every calorie because it might be “attacked” again.
Carbohydrates absorb water, so by consuming carbohydrates again, (especially starchy carbs like fibrous whole grain bread, needed for digestive health) they’ll increase water weight. Then they will mistakenly believe that carbs are making them “fat.” They will start gaining and attempt another quick fix. That’s the beginning of yo-yo dieting. Each time one gains, it’s harder to lose.
I urge you to avoid any false diet ideas and honor God with your body!
“Or do you not know that your body is a temple of the Holy Spirit who is in you, whom you have from God, and that you are not your own? For you have been bought with a price: therefore glorify God in your body” (1 Corinthians 6:19 – 20)